Lawrence A. Fialkow






Department of Computer Science
State University of New York
Department of Mathematics, SUNY
New Paltz, New York 12561

  • New Paltz
  • New Paltz
  • Canyonlands, 2009




    Office: FOB N8
    Phone: (845) 257-3536
    Fax: (845) 257-3996
    E-Mail: fialkowl@newpaltz.edu

    Current Office Hours (Spring 2014): M 10:00-12:00, H 3:00-4:00, F 11:00-12:00, or by appointment


  • Files for Web Page Design
  • Files for Foundations
  • Files for Numerical Methods
  • Files for Simulation
  • Files for Algorithms
  • Files for Visual Programming
  • Files for CS3
  • Files for Calculus II
  • Report of 2010 REU student project:
    "Nonnegative polynomials" by Carlos Anglas and Dwayne Woolward
  • Report of 2008 REU student project:
    "The Hankel matrix method for Gaussian Quadrature in 1 and 2 dimensions" by Mauricio Almanzar and Carlos Suero
  • Report of 2007 REU student project:
    "Positive Polynomials" by Rosemary Holguin and Cyndhia Silverio
  • Report of 2004 REU student project
  • Report of 2005 REU student project

  • CV/Publications

    Research Interests:

    Links to some recent publications:

  • Limits of positive flat bivariate moment matrices
    Transactions of the American Mathematical Society, to appear
  • The truncated moment problem on parallel lines
    Proc. of the 24th International Conference on Operator Theory, to appear
  • (with Jiawang Nie) Solving truncated moment problems via homogenization and flat extensions
    J. Functional Analysis 263(2012), 1682-1700.
  • (with Raul Curto) Recursively determined representing measures for bivariate truncated moment sequences
    J. Operator Theory 70(2013), 401-436.
  • (with Jiawang Nie) On the closure of positive flat moment matrices
    J. Operator Theory 69(2013), 101-121.
  • (with Chirakkal Easwaran) Positive linear functionals without representing measures
    Operators and Matrices 5(2011), 425-434.
  • Solution of the truncated moment problem with variety y=x^3
    Transactions Amer. Math. Soc. 363(2011), 3133-3165.
  • (with Jiawang Nie) Positivity of Riesz functionals and solutions of quadratic and quartic moment problems
    J. Functional Analysis 258(2010), 328-356.
  • (with R.E. Curto) An analogue of the Riesz-Haviland Theorem for the truncated moment problem
    J. Functional Analysis 255(2008) 2709-2731
  • Truncated multivariable moment problems with finite variety
    Journal of Operator Theory 60(2008), 343-377
  • (with R.E. Curto and H.M. Moller)The extremal truncated moment problem
    Integral Equations and Operator Theory, 60(2008), 177-200
  • (with C. Easwaran and S. Petrovic) Can a minimal degree 6 cubature rule for the disk have all points inside?
    Journal of Computational and Applied Mathematics 185(2006), 144-165
  • (with R.E. Curto) Solution to the truncated hyperbolic moment problem
    Integral Equations and Operator Theory 52(2005), 180-218
  • (with R.E. Curto) Truncated K-moment problems in several variables
    Journal of Operator Theory 54(2005), 101-138
  • (with S. Petrovic) A moment matrix approach to multivariable cubature
    Integral Equations and Operator Theory 52(2005),85-124
  • (with R.E. Curto) Solution to the truncated parabolic moment problem
    Integral Equations and Operator Theory, 50(2004), 169-196.
  • Truncated complex moment problems with a z zbar relation
    Integral Equations and Operator Theory, 45(2003) 405-435.
  • (with R.E. Curto) A duality proof of Tchakaloff's theorem
    J. Math. Anal. Appl., 269(2002) 519-532.
  • (with R.E. Curto) Solution of the singular quartic moment problem
    J. Operator Theory, 48(2002) 315-354.
  • (with R.E. Curto) The truncated complex K-moment problem
    Trans. Amer. Math. Soc. 352(2000), 2825-2855.
  • (with R.E. Curto) The quadratic moment problem for the unit disk and unit circle
    Integral Equations and Operator Theory 38(2000), 377-409.
  • Minimal representing measures arising from rank-increasing moment matrix extensions
    J. Operator Theory 42(1999), 425-436.
  • (with R.E. Curto) Flat extensions of positive moment matrices: Relations in analytic or conjugate terms
    Operator Theory: Advances and Applications 104(1998), 59-82.